Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Leg Pain, lack of appitie and sleep, weakness
Jul 16, 2013

I started ART in 2002 with stavudin combination and stayed for 2 years. Changed it into zidovudin but the pain on my leg, tingling and burning sensation still continues till today. Is this neurophathic pain? IF so what medictaion is required? I also recently changed my NVP to EFV (Sustiva) and having now having severe side effcet of lack of apptitite and sleep, bad dreams and nightmeres, and thus I'm becoming weaker and weaker. Should I go back to NVP again? If not how will I manage these side effects which has been more than 5 months nows?

Response from Dr. Henry

Switching back to nevirapin may decrease the sleep/appetite problems-that switch seems unlikely to improve your leg pain. If the pain is chronic neuropathy from you HIV meds usually bilateral. A switch off the zidovidine sometimes might help if other choices are available (such as tenofovir or abacavir). Many other conditions (such as nerve compression ordiabetes can cause nerve problems so evaluation by a neurologist is often very helpful). KH



Previous
Skin itching and pain
Next
over the counter flu medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement